Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Jun 29, 2021, 4:15 PM EDT for Jefferson County, Florida; Brooks County, Cook County, Lowndes County, Georgia. It was in force for 45 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2021, 4:15 PM EDT (20:15 UTC)
- Expired
- Jun 29, 2021, 5:00 PM EDT
- In force
- 45 min
- Issued by
- NWS Tallahassee, FL
Counties Jefferson County, FL, Brooks County, GA, Cook County, GA, Lowndes County, GA
The radar
The Moody AFB radar (KVAX), 60 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 4:23 PM EDT | TSTM WND DMG | 5 Se Aucilla, FL | HAM RADIO OPERATOR REPORTED A TREE WAS KNOCKED DOWN AND BLOCKING A PORTION OF SW OVERSTREET. |
| Jun 29, 4:35 PM EDT | TSTM WND DMG | 2 Ssw Aucilla, FL | 911 DISPATCH REPORTED A TREE DOWN ALONG I-10. |
| Jun 29, 4:35 PM EDT | TSTM WND DMG | Aucilla, FL | TREE REPORTED DOWN NEAR S. SALT RD AND RAILROAD. |
| Jun 29, 4:39 PM EDT | TSTM WND DMG | 1 Ene Casa Blanco, FL | FALLEN TREES OR LIMBS RESULTED IN A POWER OUTAGE NEAR HIGHWAY 19 AND WAUKEENAH HIGHWAY AS REPORTED ON THE DUKE ENERGY OUTAGE WEBSITE. |
| Jun 29, 4:45 PM EDT | TSTM WND DMG | 2 Ene Monticello, FL | FALLEN TREES AND LIMBS RESULTED IN A POWER OUTAGE NEAR ASHVILLE HIGHWAY AND CLARK ROAD AS REPORTED ON THE DUKE ENERGY OUTAGE WEBSITE. |
| Jun 29, 4:50 PM EDT | TSTM WND DMG | 1 Nne Lois, FL | FALLEN TREES OR LIMBS RESULTED IN A POWER OUTAGE NEAR HIGHWAY 90 AND OLD LLOYD ROAD AS REPORTED ON THE DUKE ENERGY OUTAGE WEBSITE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.3 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 990 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 892 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
369
WWUS82 KTAE 292015
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
415 PM EDT Tue Jun 29 2021
FLZ018-019-GAZ147-148-158>161-292100-
Inland Jefferson FL-Madison FL-Berrien GA-Brooks GA-Lanier GA-
Lowndes GA-Cook GA-Thomas GA-
415 PM EDT Tue Jun 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JEFFERSON...WESTERN
MADISON...SOUTHERN COOK...SOUTH CENTRAL BERRIEN...WEST CENTRAL
LANIER...WESTERN LOWNDES...SOUTHEASTERN THOMAS AND BROOKS COUNTIES
UNTIL 500 PM EDT...
At 415 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Moody Air Force Base to 15 miles northwest
of Perry. Movement was west at 20 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Monticello, Adel, Valdosta, Quitman, Hahira, Sparks, Boston, Ray
City, I-75 At Exit 16, Moody Air Force Base, Remerton, Meigs,
Greenville, Morven, Cecil, Cody, Barretts, Greggs, Everett and
Drifton.
LAT...LON 3030 8361 3030 8380 3035 8406 3104 8362
3104 8357 3108 8358 3120 8351 3107 8308
TIME...MOT...LOC 2015Z 100DEG 18KT 3102 8319 3031 8370
$$
42-DVDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jun 29, 2:12 PM EDT, 2 hours 3 minutes earlier.
Area forecast discussion, Jun 29, 2:12 PM EDT, 2 hours 3 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 212 PM EDT Tue Jun 29 2021 .NEAR TERM [Through Wednesday]... The current broad upper level vorticity maxima across the Gulf of Mexico is expected to remain somewhat quasi-stationary through the remainder of Wednesday, with the chance for showers and thunderstorms likely to continue through the near term. A strong Bermuda surface high pressure system is contributing to a rather deep low level moisture field across the region that will aid in the development of these storms through the afternoon and evening hours. Most thunderstorm activity will likely be diurnal in nature, and should dissipate shortly after or just before sunset. Given the conducive environment for pop up thunderstorms, PoPs tomorrow are rather high (50% or higher) for much of the region. Lows tonight will generally be in the low 70s across the region, with highs topping out at around the upper 80s to low 90s. .SHORT TERM [Wednesday Night Through Thursday]... The low to mid-level flow pattern continues to transition from easterly on Wednesday to southerly on Thursday. This sets the stage for widespread convection on Thursday that will gradually propagate northward along sea-breeze/outflow boundaries. Given the anomalously moist air mass in place, and in collaboration with surrounding PoPs will range from 50 to 70 pct, which is above climatology. .LONG TERM [Thursday Night Through Tuesday]... The main concerns for impactful weather will be over the 4th of July Weekend into early next week, with the potential for heavy rainfall, isolated severe weather, and an increasing rip current threat for all of the gulf beaches. On Friday, deep layer southwest flow is modeled to take hold, as a low closing off in the Ohio Valley sends a "cold" front into the Southeast US. While this is not expected to change our air mass notably, as it stalls/dissipates near the region, it'll maintain chances for showers and thunderstorms well above climo. PoPs are generally forecast 60-80 pct each day through Monday, tapering down some by Tuesday. Given the approach of the front and anomalously moist air mass, heavy rainfall is a concern beginning Saturday and continuing through at least Monday. Instability remains questionable given considerable cloud cover, but the winds aloft are unseasonably robust, so a marginal severe weather threat is possible. Some minor nuisance flooding is also possible (See Hydrology section). With a persistent, at times brisk southwest flow along the coast, surf heights will increase, enhancing the rip current threat beginning Friday, with increasing confidence for a high risk during the Fourth of July weekend. We will continue to fine tune the forecast as we approach the major holiday weekend. && .AVIATION... [Through 18Z Wednesday] VFR conditions should remain through the rest of the day, with occasional MVFR/IFR conditions during afternoon thunderstorms that may move over the terminal. During the late overnight hours, MVFR to LIFR Cigs and Vsbys are expected to develop across the VLD and ABY terminals. These conditions should quickly erode by the early morning hours and become VFR through the remainder of the afternoon on Wednesday. && .MARINE... Easterly winds will veer to southerly on Thursday and southwesterly on Friday, around 15 to 20 knots at times through the period. This will keep seas elevated, ranging from 1 to 3 feet in Apalachee Bay and 2 to 4 feet elsewhere. The roughest conditions, which will be of concern to small craft are expected to occur Friday Night into the Fourth of July weekend. Shower and thunderstorm chances through the period, highest on Saturday and Sunday with the approach of a cold front. && .FIRE WEATHER... Other than low dispersions tomorrow, there are currently no fire weather concerns at this time, as a rather moist air mass is still in place across the region. && .HYDROLOGY... Sea-breeze convection will continue to augment precipitation until the approach of a "cold" front this weekend into early next week. Deterministic precipitation totals over the next seven days are forecast to range from 1.5 to 2.5 inches outside of Southwest Georgia, where amounts around 1 to 1.5 inches are forecast. With the approach of the front, there continues to be upside potential to the precip amounts, with isolated values around 4 to 5 inches possible. At this time, the main concern is nuisance flooding, given the broader time frame of accumulation. On the river front, the Choctawhatchee at Bruce remains in action and is forecast to drop below this stage on Thursday. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 90 72 84 72 84 / 60 40 60 20 60 Panama City 87 74 83 74 84 / 50 30 50 20 40 Dothan 89 71 85 72 85 / 50 30 60 20 60 Albany 92 73 87 73 88 / 30 30 60 20 70 Valdosta 92 71 85 72 85 / 30 30 70 20 60 Cross City 91 71 85 72 84 / 70 50 70 30 50 Apalachicola 85 75 81 75 82 / 50 40 40 30 30 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Bunker SHORT TERM...LF LONG TERM...LF AVIATION...Bunker MARINE...LF FIRE WEATHER...Bunker HYDROLOGY...LF
In the hours before
Special weather statement, Jun 29, 1:37 PM EDT, 2 hours 38 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
137 PM EDT Tue Jun 29 2021
FLZ007>010-012-108-112-291830-
Coastal Bay FL-Central Walton FL-Holmes FL-Inland Bay FL-
South Walton FL-North Walton FL-Washington FL-
137 PM EDT Tue Jun 29 2021
...SPECIAL WEATHER STATEMENT...
At 136 PM EDT/1236 PM CDT/, Doppler radar was tracking a strong
thunderstorm 15 miles north of Panama City Beach, moving northwest at
15 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Vernon, De Funiak Springs, Eglin Air Force Base, Live Oak, Freeport,
Ponce De Leon, Caryville, Westville, Ebro, Hinsons Crossroads,
Portland, Whitehead Crossroads, Seminole Hills, Cerrogordo, Gritney,
Rock Hill, Holmes Valley, Millers Ferry, Knox Hill and Hickory Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3088 8585 3050 8561 3026 8597 3042 8611
3041 8612 3043 8612 3045 8615 3046 8615
3047 8613 3048 8614 3047 8616 3060 8628
TIME...MOT...LOC 1736Z 148DEG 14KT 3043 8587
72-BUNKERSpecial weather statement, Jun 29, 2:12 PM EDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
212 PM EDT Tue Jun 29 2021
FLZ028-029-034-128-134-291915-
Coastal Dixie FL-Inland Taylor FL-Inland Dixie FL-Coastal Taylor FL-
Lafayette FL-
212 PM EDT Tue Jun 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR LAFAYETTE...DIXIE AND
SOUTHEASTERN TAYLOR COUNTIES UNTIL 315 PM EDT...
At 212 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Fort White to 6 miles east of Horseshoe
Point. Movement was northwest at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Mayo, Cross City, Steinhatchee, Horseshoe Point, Suwannee, Horseshoe
Beach, Tennille, Shamrock, Clara, Cross City Airport, Shired Island,
Old Town, Jonesboro, Jack Lee Island, Grady, Hatch Bend, Salem, San
Pedro Junction, Cedar Island and Fish Creek.
LAT...LON 2929 8324 2979 8367 3011 8322 3008 8307
2996 8293 2989 8292 2988 8288 2976 8295
2970 8294 2970 8296 2961 8297 2958 8295
2959 8294 2954 8298 2947 8298 2937 8307
2935 8306 2930 8316 2929 8317
TIME...MOT...LOC 1812Z 112DEG 26KT 2986 8274 2943 8318
72-BUNKERSpecial weather statement, Jun 29, 2:16 PM EDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
216 PM EDT Tue Jun 29 2021
FLZ008-010-012-013-108-112-291900-
Coastal Bay FL-Central Walton FL-Inland Bay FL-Calhoun FL-
South Walton FL-Washington FL-
216 PM EDT Tue Jun 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR BAY...WEST CENTRAL CALHOUN...
SOUTHEASTERN WALTON AND SOUTHERN WASHINGTON COUNTIES IN THE PANHANDLE
OF FLORIDA UNTIL 300 PM EDT/200 PM CDT/...
At 216 PM EDT/116 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Lynn Haven, moving northwest at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Panama City, Lynn Haven, Callaway, Vernon, Springfield, Hiland Park,
Parker, Wausau, Ebro, Southport, Fountain, Seminole Hills, Cedar
Grove, Singer Road, Dirego Park, College Station, Bayou George, Camp
Flowers, Holmes Valley and Gainer Spring.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3041 8608 3067 8558 3031 8526 3012 8565
3040 8609
TIME...MOT...LOC 1816Z 129DEG 20KT 3033 8561
72-BUNKERSpecial weather statement, Jun 29, 3:32 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
332 PM EDT Tue Jun 29 2021
FLZ019-GAZ159>161-292015-
Madison FL-Brooks GA-Lanier GA-Lowndes GA-
332 PM EDT Tue Jun 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR MADISON...SOUTHERN LANIER...
LOWNDES AND SOUTHEASTERN BROOKS COUNTIES UNTIL 415 PM EDT...
At 331 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Mayday to near Dowling Park. Movement was
northwest at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Madison, Lake Park, Valdosta, Hahira, I-75 At Exit 16, Moody Air
Force Base, Remerton, Dasher, Greenville, Lee, Ebb, Barretts,
Hamburg, Pinetta, Eridu, Lovett, Nankin, Empress, Clyattville and
Hanson.
LAT...LON 3085 8301 3085 8309 3080 8310 3079 8313
3063 8314 3063 8329 3059 8326 3042 8322
3039 8317 3035 8321 3026 8324 3026 8347
3030 8347 3030 8377 3103 8337 3103 8320
3104 8320 3092 8297 3087 8297
TIME...MOT...LOC 1931Z 113DEG 22KT 3082 8298 3023 8331
42-DVDLocal storm report, Jun 29, 3:46 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
346 PM EDT TUE JUN 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG COOKS HAMMOCK 29.93N 83.28W
06/29/2021 LAFAYETTE FL 911 CALL CENTER
911 CALL CENTER REPORTED A TREE DOWN ALONG
SOUTH STATE ROAD 51.
&&
KOSpecial weather statement, Jun 29, 4:15 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
415 PM EDT Tue Jun 29 2021
FLZ018-019-GAZ147-148-158>161-292100-
Inland Jefferson FL-Madison FL-Berrien GA-Brooks GA-Lanier GA-
Lowndes GA-Cook GA-Thomas GA-
415 PM EDT Tue Jun 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JEFFERSON...WESTERN
MADISON...SOUTHERN COOK...SOUTH CENTRAL BERRIEN...WEST CENTRAL
LANIER...WESTERN LOWNDES...SOUTHEASTERN THOMAS AND BROOKS COUNTIES
UNTIL 500 PM EDT...
At 415 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Moody Air Force Base to 15 miles northwest
of Perry. Movement was west at 20 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Monticello, Adel, Valdosta, Quitman, Hahira, Sparks, Boston, Ray
City, I-75 At Exit 16, Moody Air Force Base, Remerton, Meigs,
Greenville, Morven, Cecil, Cody, Barretts, Greggs, Everett and
Drifton.
LAT...LON 3030 8361 3030 8380 3035 8406 3104 8362
3104 8357 3108 8358 3120 8351 3107 8308
TIME...MOT...LOC 2015Z 100DEG 18KT 3102 8319 3031 8370
42-DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 8:18 PM EDT | Special Weather Statement | TAE | Bay | 27 min |
| Jun 28, 8:20 PM EDT | Special Marine Warning | TAE | 26 min | |
| Jun 29, 1:37 PM EDT | Special Weather Statement | TAE | Walton | 53 min |
| Jun 29, 2:12 PM EDT | Special Weather Statement | TAE | Dixie, Lafayette | 63 min |
| Jun 29, 2:16 PM EDT | Special Weather Statement | TAE | Washington | 44 min |
| Jun 29, 2:19 PM EDT | Severe Thunderstorm Warning | TAE | Holmes, Walton | 26 min |
| Jun 29, 2:28 PM EDT | Severe Thunderstorm Warning | TAE | Dixie | 32 min |
| Jun 29, 2:54 PM EDT | Special Marine Warning | TAE | 96 min | |
| Jun 29, 3:11 PM EDT | Severe Thunderstorm Warning | TAE | Dixie, Lafayette, Taylor | 55 min |
| Jun 29, 3:32 PM EDT | Special Weather Statement | TAE | Madison | 43 min |
| Jun 29, 3:47 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Taylor | 73 min |
| Jun 29, 4:18 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Madison | 42 min |
| Jun 29, 4:25 PM EDT | Special Marine Warning | TAE | 65 min | |
| Jun 29, 4:49 PM EDT | Special Weather Statement | TAE | Wakulla | 41 min |
| Jun 29, 7:28 PM EDT | Special Weather Statement | TAE | Gulf | 47 min |
| Jun 29, 4:59 PM EDT | Special Weather Statement | TAE | Colquitt, Cook, Grady, Thomas, Worth | 61 min |
| Jun 29, 5:37 PM EDT | Severe Thunderstorm Warning | TAE | Decatur | 53 min |
| Jun 29, 5:39 PM EDT | Special Weather Statement | TAE | Ben Hill, Tift, Turner, Worth | 66 min |
| Jun 29, 5:44 PM EDT | Severe Thunderstorm Warning | TAE | Colquitt, Grady, Mitchell, Thomas, Worth | 61 min |
| Jun 29, 5:54 PM EDT | Severe Thunderstorm Warning | TAE | Ben Hill, Irwin, Tift, Turner, Worth | 66 min |
| Jun 29, 6:19 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Dougherty, Miller | 41 min |
| Jun 29, 6:51 PM EDT | Special Weather Statement | TAE | Calhoun, Clay, Early, Lee, Quitman, Randolph and 1 more | 54 min |
Nearby
Special Weather Statements in Georgia, 2021Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.